The purpose of this communication is to add two new cases of idiosyncrasy to quinin to the long list of such instances encountered in the literature, with an allusion to a skin reaction and attempts at densensitization.
—G. V. W., male, chief yeoman, aged 22 years, was admitted to the U. S. Naval Hospital, Washington, D. C., as a case of influenza. His illness pursued a typical course and in two weeks he had recovered completely. During the latter days of his convalescence elixir of iron, quinin and strychnin were prescribed for him in 4 mil doses. Within fifteen minutes after the first dose was administered, the eyes began to smart and itch. There was some photophobia and lacrimation. Soon the face, neck, chest and hands became a "lobster red" color, which rapidly became a generalized erythema. This was attended by an intense pruritus. There was a certain
O'MALLEY JJ, RICHEY DG. CUTANEOUS REACTION AND DESENSITIZATION IN QUININ IDIOSYNCRASY. Arch Intern Med (Chic). 1919;24(4):378–NP. doi:10.1001/archinte.1919.00090270022002
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: